HELP i have a few questions re: vitamin D

Discussion in 'Fibromyalgia Main Forum' started by jenn_c, Sep 24, 2008.

  1. jenn_c

    jenn_c New Member

    After reading some posts and the increase risk of being D resistant I started taking Vitamin D and another vitamin pill of calcium, magnesium and zinc.

    Within a week of taking them my legs swelled up. I am waiting for blood test results now. So here are my ?'s.
    1) What symptoms did everyone have when they were D deficient?

    2) Has anyone experienced swelling?

    Thanks for your help.
  2. Banka8

    Banka8 New Member


    I know it's all over the news that the whole world is deficient in vitamin d (not a vitamin but really a seco-steroid hormone) but there are actually people like myself who believe that is a bunch of horse you know what.

    The sensible thing for you to do is stop taking the above mentioned vitamins you are taking and see if the swelling goes down. It may just be a coincidence your legs swelled up at the same time you started taking the vitamins.

    I have been avoiding vitamin d now for 4 years and guess what everything is fine. I don't eat anything that contains added vitamin d or foods high in natural vitamin d and I stay out of the sun. I'm not depressed and my skin is nice. My legs aren't swollen. I don't take medications for pain cause I don't need them.

    All the horrible things that are supposed to happen to a person if they don't choke down mega doses of vitamin d are not happening to the people who are avoiding vitamin d. Lack of vitamin d is not why you are sick.

    I hope you feel better soon.

  3. jenn_c

    jenn_c New Member

    I was taking a multi vitamin and flaxseed oil for my cholesteral. The flaxseed did help alot, that was a test I did get back. Then I started the D and Calcium. I swelled after taking those 2. So I stopped those 2 and the swelling went down. I still have some and have had it for a while. But the amount of swelling wasn't dangerous. The swelling that came after D and calcium was pretty high.

    I do take perscription meds. Without them The pain, fatigue, axiety and depression woul keep me bedbound. So I need some meds. I wanted to try and find a more hollistic (sp) approach. Oh well. I mine as well stick to what works. Thanks again.

  4. jaba520

    jaba520 New Member

    Vitamin D helped me a ton, I started it after finding this board, I also started on GABA and love both of them. I am on Cymbalta for depression anxiety and have been on that since way before it was ok'd for FM. So I contribute the way I have been feeling to my GABA and VIT D3

  5. jaba520

    jaba520 New Member

    Thanks for the info, I have more anxiety than i do depression, and quite frankly am scared to stop the Cymbalta competely, the last time I thought I was okay I ended up on a 24 hour anxiety attack taht I dont want to relive.

  6. dannybex

    dannybex Member

    With all due respect, I think it's quite dangerous to make blanket statements like "Lack of vitamin d is not why you are sick."

    It may be part of why someone is sick, and it may not. The key is to get tested, and see what your 25-d level is.

    As Jammin says, and many hundreds of studies have shown, vitamin d plays an essential part of immune function, and several serious diseases are tied to vitamin d deficiency.

  7. SerenityPheonix

    SerenityPheonix New Member

    My daughter was deficient in potassium, but after being diagnosed with fibro recently I did some research. She takes a multi vitamin as well as prescribed potassium. I had researched benefits of vitamin D for muscle and joint pain of fibro. Well we decided to start additional doses of vitamin D. She now takes the maximum suggested dose of 2000 mgs a day. She has gotten tremendous relief from the lower body muscle and joint pain and no longer wakes during the night in pain.

    These ailments and supplements work differently for different people and this is just the experience we get for my daughter.

    She never got any swelling of the lower body from it. I however take another prescribed med that did cause me to swell in my lower body and hands. The doc decided I was simply retaining fluids and gave me Triamterene which is a diuretic(releases water retention).

    I hope you get some answers and relief soon.
  8. spacee

    spacee Member

    It is the only way you know. I used to have high Vit's Ds. Yes both of them. AND I didn't drink milk, eat cereal, take vit D and I live in Florida. Not much fish either.

    So, I went on the Marshall Protocol which brought them both down.

    About three months ago I had them retested. My 1,25 is high (out of range) and my 25 is very, very low causing a very bad depression.

    I recommend testing. I am taking 5,000 (purchased at health food store) 2-3 times a day. As soon as I get my results from last week's labs, I will adjust up or down or stay the same.

    We are all kinda the same...yet different!

  9. jenn_c

    jenn_c New Member

    I went to my doctor and had a bunch of blood drawn. Still waiting on some of the results, vit. D being one of them. Dr. suggested going back to flax seed oil and multi vit. He did to then try Viramin D for a week and if no swelling occurs then I can do the calcium, magnesium and zinc. That way if swelling, I will know which one caused it.

    I will keep you guys posted. Jenn
  10. spacee

    spacee Member

    No longer on the MP. When my mother died I stopped it and then we were rewiring our house and you can't do that in the by the time all that was done..the family was against me going back on it. My doc was no longer in favor of it either.

    Funny, they all wanted me to be out and about more..but with adrenal fatigue...I am still at home...sleeping!